Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 233, NWS Tallahassee, FL

July 3, 2015Dale County, Houston County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 3, 2015, 7:03 PM CDT for Dale County, Houston County, Alabama. It was in force for 27 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2015, 7:03 PM CDT (00:03 UTC)
Expired
Jul 3, 2015, 7:30 PM CDT
In force
27 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Dale County, AL, Houston County, AL

The radar

The Ft Rucker radar (KEOX), 17 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 7:07 PM CDTTSTM WND DMG5 S Pinckard, ALLARGE TREE UPROOTED AND FELL INTO JUDGE LOGUE ROAD BLOCKING THE ROADWAY. TWEETED PHOTO BY DOTHAN FIRE DEPT.
Jul 3, 7:20 PM CDTTSTM WND DMGPinckard, ALTREE BLOWN DOWN IN THE PINCKARD AREA.
Jul 3, 7:22 PM CDTHAIL 12 E Midland City, ALREPORTED NEAR WALLACE COLLEGE.
Jul 3, 7:28 PM CDTTSTM WND GST 433 E Midland City, AL37 KNOT PEAK WIND AT THE DOTHAN AIRPORT ASOS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2015-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2015-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2215 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1235 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

973 
WUUS52 KTAE 040003
SVRTAE
ALC045-069-040030-
/O.NEW.KTAE.SV.W.0233.150704T0003Z-150704T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
703 PM CDT FRI JUL 3 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HOUSTON COUNTY IN SOUTHEASTERN ALABAMA...
  SOUTHEASTERN DALE COUNTY IN SOUTHEASTERN ALABAMA...

* UNTIL 730 PM CDT

* AT 702 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED NEAR PINCKARD...OR 7 MILES EAST OF
  DALEVILLE...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DALEVILLE...OZARK...FORT RUCKER...MIDLAND CITY...NEWTON...
  PINCKARD...GRIMES...NAPIER FIELD...BROWNS CROSSROADS...WATERFORD...
  WICKSBURG...HOLLIS DAIRY ROAD...KELLY...BAGWELLS CROSSROADS...
  SYLVAN GROVE...KLONDYKE HILL...POWER DAM ROAD...HANCHEY FIELD AND
  CURRYTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3133 8542 3120 8553 3120 8571 3142 8563
      3142 8542
TIME...MOT...LOC 0002Z 211DEG 22KT 3127 8560 

$$

08-LAMERS
2 follow-up statements
298 
WWUS52 KTAE 040014
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
714 PM CDT FRI JUL 3 2015

ALC045-069-040030-
/O.CON.KTAE.SV.W.0233.000000T0000Z-150704T0030Z/
HOUSTON AL-DALE AL-
714 PM CDT FRI JUL 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHWESTERN HOUSTON AND SOUTHEASTERN DALE COUNTIES...

AT 712 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 5 MILES NORTHEAST OF WICKSBURG...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE... OZARK...MIDLAND CITY...NEWTON... 
PINCKARD...GRIMES...NAPIER FIELD...BROWNS CROSSROADS...HOLLIS DAIRY 
ROAD...BAGWELLS CROSSROADS...SYLVAN GROVE...KLONDYKE HILL...GOLDBERG 
FIELD... CURRYTOWN...WATERFORD AND EWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF 
YOUR HOME OR BUSINESS. GUSTY WINDS WITH THIS STORM MAY OCCUR AHEAD 
OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER 
BEFORE TAKING COVER. 

&&

LAT...LON 3121 8552 3123 8563 3142 8560 3142 8542
      3133 8542
TIME...MOT...LOC 0012Z 224DEG 21KT 3129 8552 

$$

08-LAMERS
552 
WWUS52 KTAE 040027
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
727 PM CDT FRI JUL 3 2015

ALC045-069-040037-
/O.EXP.KTAE.SV.W.0233.000000T0000Z-150704T0030Z/
HOUSTON AL-DALE AL-
727 PM CDT FRI JUL 3 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HOUSTON AND
SOUTHEASTERN DALE COUNTIES WILL EXPIRE AT 730 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER 
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3121 8552 3123 8563 3142 8560 3142 8542
      3133 8542
TIME...MOT...LOC 0023Z 211DEG 22KT 3129 8552 

$$

08-LAMERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:29 PM CDT, 4 hours 34 minutes earlier.

Area forecast discussion, Jul 3, 2:29 PM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
329 PM EDT FRI JUL 3 2015

.NEAR TERM [THROUGH TONIGHT]...

DEEP LAYER MOISTURE IS LOWER COMPARED TO THE LAST COUPLE OF
DAYS...AND THAT IS EXPECTED TO YIELD LOWER CONVECTIVE COVERAGE
ACROSS THE AREA FOR THE REMAINDER OF THIS AFTERNOON. HOWEVER...ANY
STORMS THAT DO DEVELOP COULD BE ON THE STRONG SIDE WITH GUSTY WINDS
THANKS TO THE MID LEVEL DRY AIR PRESENT. ANY CONVECTION WILL RAPIDLY
DIMINISH AFTER SUNSET WITH OVERNIGHT LOWS IN THE LOW TO MID 70S.

.SHORT TERM [SATURDAY THROUGH SUNDAY NIGHT]...

A SHORT WAVE EMBEDDED IN THE BROAD LONG WAVE TROUGH CURRENTLY ACROSS
THE MISSOURI VALLEY WILL DROP SOUTHEASTWARD OVER THE WEEKEND. THIS
WILL FURTHER AMPLIFY THE LONG WAVE TROUGH OVER THE SOUTHEAST CONUS
ALONG WITH A LOW CLOSING OFF ACROSS THE TENNESSEE VALLEY BY SUNDAY.
MEANWHILE, THE AXIS OF THE SURFACE RIDGE WILL REMAIN OVER OR SOUTH
OF OUR COASTAL WATERS. THE ADDED INSTABILITY AND ACCOMPANYING
RETURN OF DEEP LAYER MOISTURE WILL BRING INCREASING CHANCES FOR
CONVECTION BACK TO THE TRI-STATE REGION. AS USUAL, THE BEST CHANCE
FOR SHOWERS AND THUNDERSTORMS WILL BE IN THE AFTERNOON/EARLY
EVENING. HOWEVER, THE GFS SHOWS A DECENT LOBE OF UPPER LEVEL
ENERGY PUSHING EASTWARD ACROSS THE CWA LATE SATURDAY AND THIS MAY
HAVE AN IMPACT ON INDEPENDENCE DAY FIREWORKS FOR SOME LOCATIONS.
OUR POP FORECAST FOR SATURDAY WILL BE IN THE 50-60% FOR ALL BUT
THE SE BIG BEND(40%). FOR NOW WILL BE OPTIMISTIC FOR SATURDAY
EVENING SHOWING ONLY 20-30% POP AND THEN A GOOD CHANCE (50%) FOR
MOST ZONES ON SUNDAY. HIGHS WILL BE IN THE AROUND 90 TO THE LOWER
90S MOST INLAND AREAS BOTH DAYS WITH THE LOWER TO MID 70S.

.LONG TERM [MONDAY THROUGH FRIDAY]...

THE AFOREMENTIONED CLOSED UPPER LOW WILL GRADUALLY FILL AS IT LIFTS
NORTHWARD INTO THE OHIO VALLEY MONDAY NIGHT AND TUESDAY. AS A
RESULT, THE UPPER LEVEL TROUGH WILL DE-AMPLIFY ALLOWING A NARROW
RIDGE TO EXTEND WESTWARD FROM THE WESTERN ATLANTIC TO TEXAS. THE
BERMUDA SURFACE RIDGE WILL FLUCTUATE A BIT BUT MOSTLY REMAIN JUST
SOUTH OF THE LOCAL REGION. WITH RISING HEIGHTS AND DECREASING DEEP
LAYER MOISTURE WE SEE WARMER TEMPS AND BELOW SEASONAL POPS FOR THE
MIDDLE AND LATTER PART OF THE WEEK.

&&

.AVIATION...

[THROUGH 18Z SATURDAY] ISOLATED CONVECTION THIS AFTERNOON WILL
DIMINISH THIS EVENING. SOME MVFR TO IFR CONDITIONS ARE POSSIBLE LATE
TONIGHT AROUND KDHN AND KABY...LIFTING RAPIDLY AFTER SUNRISE ON
SATURDAY.

&&

.MARINE...

AN EAST-WEST ORIENTED RIDGE WILL REMAIN OVER OR JUST SOUTH OF THE
LOCAL WATERS AT LEAST TROUGH THE MIDDLE OF NEXT WEEK. WINDS WILL
GENERALLY BE LIGHT ONSHORE ALONG WITH LOW SEAS.

&&

.FIRE WEATHER...

AFTER A DRIER DAY TODAY...MORE NUMEROUS SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO RETURN ON SATURDAY ACROSS THE AREA. RELATIVE
HUMIDITY WILL REMAIN ABOVE 45 PERCENT FOR THE FORESEEABLE FUTURE SO
RED FLAG CONDITIONS ARE NOT EXPECTED.

&&

.HYDROLOGY...

RIVER STAGES REMAINED BELOW THEIR LOCAL ACTION LEVELS, AND THIS IS
LIKELY TO CONTINUE FOR THE NEXT SEVERAL DAYS AS WE DO NOT EXPECT
ORGANIZED HEAVY RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   74  93  71  92  73 /  10  50  20  50  30
PANAMA CITY   79  88  75  86  76 /  10  30  20  40  30
DOTHAN        74  91  71  89  72 /  20  60  30  50  40
ALBANY        73  90  70  90  71 /  20  60  30  50  40
VALDOSTA      72  95  72  93  72 /  10  50  20  50  30
CROSS CITY    74  92  72  91  73 /  10  40  20  50  30
APALACHICOLA  78  89  75  89  76 /  10  30  20  40  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 11 PM EDT THIS EVENING FOR COASTAL
     BAY-COASTAL FRANKLIN.
GA...NONE.
AL...NONE.
GM...NONE.

&&

NEAR TERM...DVD
SHORT TERM...BARRY
LONG TERM...BARRY
AVIATION...DVD
MARINE...BARRY
FIRE WEATHER...LAMERS
HYDROLOGY...FOURNIER

In the hours before

Special weather statement, Jul 3, 6:16 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
616 PM CDT FRI JUL 3 2015

ALZ068-FLZ009-032345-
GENEVA AL-HOLMES FL-
616 PM CDT FRI JUL 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GENEVA COUNTY UNTIL 645
PM CDT...

AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GENEVA...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GENEVA...GENEVA MUNICIPAL A/P...SOMERSET...EUNOLA...HIGHFALLS AND
KELLYS CROSSROADS.

LAT...LON 3099 8588 3107 8595 3118 8582 3105 8570
TIME...MOT...LOC 2316Z 240DEG 13KT 3106 8586

08-LAMERS
Local storm report, Jul 3, 6:25 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
725 PM EDT FRI JUL 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     HAIL             GENEVA                  31.04N 85.88W
07/03/2015  E0.25 INCH       GENEVA             AL   911 CALL CENTER

            ALSO ESTIMATED 50 MPH WIND GUSTS.

&&

08-LAMERS
Special weather statement, Jul 3, 6:39 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
639 PM CDT FRI JUL 3 2015

ALZ068-040015-
GENEVA AL-
639 PM CDT FRI JUL 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GENEVA COUNTY UNTIL
715 PM CDT...

AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTH OF GENEVA...MOVING NORTHEAST AT 10
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COFFEE SPRINGS...HIGHFALLS AND CHANCELLOR.

LAT...LON 3120 8590 3120 8585 3117 8576 3112 8576
      3106 8586 3110 8594
TIME...MOT...LOC 2339Z 229DEG 10KT 3112 8586

08-LAMERS
Special weather statement, Jul 3, 6:54 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
654 PM CDT FRI JUL 3 2015

ALZ066-067-069-040030-
DALE AL-HOUSTON AL-HENRY AL-
654 PM CDT FRI JUL 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOUSTON AND SOUTHERN
DALE COUNTIES UNTIL 730 PM CDT...

AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
HARTFORD TO NEAR SLOCOMB...AND MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DALEVILLE...MIDLAND CITY...NEWTON...PINCKARD... CLAYHATCHEE...
GRIMES...NAPIER FIELD...WICKSBURG...KELLY...KELLY SPRINGS...
CURRYTOWN...CAIRNS ARMY AIR FIELD...BAILEY CROSSROAD AND
KNOX FIELD.

LAT...LON 3132 8571 3132 8537 3120 8550 3119 8557
      3119 8573
TIME...MOT...LOC 2353Z 216DEG 18KT 3119 8571 3118 8560

08-LAMERS

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:33 PM CDTSpecial Weather StatementTAEHenry42 min
Jul 4, 12:10 PM CDTSevere Thunderstorm WarningTAEDale, Henry29 min
Jul 4, 2:55 PM CDTSevere Thunderstorm WarningTAECoffee50 min
Jul 4, 3:36 PM CDTSevere Thunderstorm WarningTAECoffee, Dale27 min
Jul 4, 6:06 PM CDTSevere Thunderstorm WarningTAECoffee39 min
Jul 4, 6:40 PM CDTSevere Thunderstorm WarningTAECoffee, Dale, Henry, Houston65 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.